question-icon

What Does The Following ECG Result Indicate?

default
Posted on Fri, 14 Oct 2016
Question: sir, my son is of 24 years old and has completed M Tech. At present he is in search of job. He is somewhat sensitive and caring to parents and sister. When he came to home he observed us both me and my wife fell on sick due to over anxiety of mine and spondylitis to my wife. he felt so anxiety and started searching net for solutions to our problems. He developed over anxiety and panic attacks started. without our knowledge he consulted a government doctor who administered rantac injection and advised to see a psychiatrist. On that night at about 12.30 midnight he felt heavy pain in his chest area and felt it as heart stroke . we rushed him to an MD in our town. he immediately took ECG. The ECG result is normal and the doctor prescribed some pain killers, gas releiving tablets and stress relievers for 10 days. But my son, though doctor told him that there is no problem with heart, started thinking that he is having some trouble in heart. every day at night he receives palpitations , pain in left side of chest area and tingling affect in left hand. Further to worsen the situation, he could not go for jagging due to pain in chest and fatigue even for one round i.e.800 mts. prior to this health condition he used to make 6 rounds without much discomfort or fatigue. so he started fearing strongly that his heart is becoming weak. after 15 days of this episode he developed stomach pain due to gas trouble and we took him to the gastro-enterologist. He ruled out heart problem at this early age and he prescribed medicines for gas trouble and anti anxiety medicines. though the condition is some what improved, palpitations become regular and pain in ribs and chest area is common. recently one week back he went to university for his certificates and stayed there for 3 days taking outside food. after returning from university again gas trouble palpitations and anxiety started at higher level. Again we went for ECG and the result is 'normal' and we have taken to a Government doctor who is MS and he prescribed Escitalopram 5mg, clonazepam 0.5 mg and pantaprozole for 10 days.

Now I request that based on this history please inform me whether my son has heart trouble or panic attacks due to anxiety? what should I do ? should I go for the medicines cited above Or should I take him to a cardiologist. I am not having good opinion on corporate hospitals as my father in law was misguided by those people. Kindly suggest me for further action
Regards,
XXXXX
doctor
Answered by Dr. Seikhoo Bishnoi (10 hours later)
Brief Answer:
Consult a psychiatrist for him.

Detailed Answer:
Hello thanks for asking from HCM for your health related doubts

I can understand your concern. The history you have mentioned suggest the symptoms due to anxiety only. He is a young 24 years old male and at this age the chances of heart illness are very rare. His EKG came normal and a physician found nothing on his examination so this also rules out any serious cardiac illness. He has stopped doing jogging after that episode and have chest pain which is probably due to anticipatory anxiety.

The symptoms like palpitations, chest heaviness, anxiety about health condition etc suggest anxiety only and not due to any other condition.

He has been advised to take 5 mg Escitalopram and in my opinion dose of the drug should be increased further to 10 mg per day after 2 weeks. This will help in better symptoms control. Pantoprazole you can stop for her after 2 weeks no need to worry. Just help him to come out of anxiety.


No need to take him to a cardiologist. Take him to a good psychiatrist.

Thanks. Take care
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Seikhoo Bishnoi (2 hours later)
Sir,
Thank you very much for your early response for which kind of action of yours, I will be grateful to you sir, further to elaborate, as I have already mentioned, he experiences pain in chest area, if he speaks loud he gets pain in chest area (left side), if he jogs he experiences pain, anxiety and fatigue. This is happening for the last 2months (only after we fell sick and he observed it). Prior to this, his health is very very good and never knew fear for anything. He never cared for fever or some other ailments. after this episode he developed fear and anxiety even for small in conveniences occur at heart area. But he is susceptible to cold easily when climate changes.

I request you to give suggestion that can my son use both Escitalopram 5mg and clonazepam 0.5mg taken at a time. I heard that some side effects may crop up.

further he is going to appear for competitive exam (bsnl Junior engineer) and bank exams on 27th to 30th september,2016. Can he start that medication after completion of the exams because the doctor told that this medicines may cause dizziness etc. which hampers his preparation for the said exam.

regards,
doctor
Answered by Dr. Seikhoo Bishnoi (2 hours later)
Brief Answer:
Both drugs are safe drugs.

Detailed Answer:
Hello thanks for asking a follow up

No need to worry for that. His symptoms are occurring most probably due to anticipatory health anxiety and not due to cardiac symptoms. So remain relaxed.

Escitalopram and Clonazepam can be taken together, no need to worry. Even the Clonazepam will make Escitalopram more tolerable. Both are safe drugs if taken with proper supervision of a psychiatrist.

Yes better to start medicines after exams because only few days left for exams. During first few days of therapy there is risk of some restlessness with Escitalopram.

Thanks. Take care
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5193 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Does The Following ECG Result Indicate?

Brief Answer: Consult a psychiatrist for him. Detailed Answer: Hello thanks for asking from HCM for your health related doubts I can understand your concern. The history you have mentioned suggest the symptoms due to anxiety only. He is a young 24 years old male and at this age the chances of heart illness are very rare. His EKG came normal and a physician found nothing on his examination so this also rules out any serious cardiac illness. He has stopped doing jogging after that episode and have chest pain which is probably due to anticipatory anxiety. The symptoms like palpitations, chest heaviness, anxiety about health condition etc suggest anxiety only and not due to any other condition. He has been advised to take 5 mg Escitalopram and in my opinion dose of the drug should be increased further to 10 mg per day after 2 weeks. This will help in better symptoms control. Pantoprazole you can stop for her after 2 weeks no need to worry. Just help him to come out of anxiety. No need to take him to a cardiologist. Take him to a good psychiatrist. Thanks. Take care